CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
4156040S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2021
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, a 6mm x 40mm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 6 atm when treating a 60% focal stenosis in the vicinity of an arterial anastamosis.Therefore, another powerflex extreme pta with the same size was used to complete the procedure.There was no reported patient injury.The device was stored and prepped as per the instruction for use (ifu) and delivered to the target lesion without an issue.The target vessel was not calcified and had mild tortuosity.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.A 50/50 contrast to saline ratio was used.A non cordis inflation device was used and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will not be returned for evaluation as it was discarded.
Additional Manufacturer Narrative
As reported, a 6mm x 40mm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter ruptured at six atm when treating a 60% focal stenosis in the vicinity of an arterial anastomosis.Therefore, another powerflex extreme pta with the same size was used to complete the procedure.There was no reported patient injury.The device was stored and prepped as per the instruction for use (ifu) and delivered to the target lesion without an issue.The target vessel was not calcified and had mild tortuosity.There was no difficulty removing the product from the hoop, removing the protective balloon cover, removing the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.A 50/50 contrast to saline ratio was used.A non-cordis inflation device was used, and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.Other procedural details were requested but are unknown, unavailable, or not applicable.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82220481 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event as the lesion was described as having 60% focal stenosis in the vicinity of an arterial anastomosis.Therefore, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.